MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS ANTI-HBC REAGENT PACK; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS ANTI-HBC REAGENT PACK; IN-VITRO DIAGNOSTICS
Catalog Number 6801428
Medical Device Problem Codes False Positive Result (1227); Incorrect Measurement (1383)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/26/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation determined that discordant reactive anti-hbc (ahbc) results were obtained when two different samples from the same patient were tested using vitros immunodiagnostic products anti-hbc (ahbc) reagent pack lot: 2910, on a vitros xt 7600 integrated system.The results were considered discordant when compared to a negative result obtained from a non-vitros abbott alinity method.The assignable cause of the false reactive ahbc results is heterophilic antibody interference.The customer treated the patient sample (sample 2) with a heterophilic interference blocking tube (hbt) and a non-specific antibody blocking tube (nabt).As per the manufacturers interpretation of results for hbt, "a hbt is used for investigation purposes only.If the hbt is used for a secondary confirmation assay, compare the results from the first assay (initial sample not treated with hbt) and the confirmation assay (second sample treated with hbt).If the assay result from the hbt treated sample is different from the assay result from the untreated sample, the difference is due to heterophilic interference".The interpretation of the vitros ahbc result obtained from testing the patient sample after treatment with the hbt confirms that a heterophilic interferent that affects the vitros ahbc method, and not the non-vitros abbot alinity method likely contributed to the event.Additionally, a reactive ahbc result with all other hbv markers testing negative does not indicate an active or past hepatitis b infection.When ahbc is the only positive marker, it is often due to non-specific reactivity or interference rather than true infection.As the other vitros hbv markers are negative, the vitros ahbc result is most likely a false positive result.Historical quality control results prior to the events fell in the appropriate vitros interpretation classification, indicating acceptable accuracy when using vitros ahbc reagent lot: 2910.Continual tracking and trending of complaints has not identified any signals that would point to a potential systemic issue with vitros ahbc reagent lot: 2910.
 
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report discordant reactive anti-hbc (ahbc) results obtained when two different samples from the same patient were tested using vitros immunodiagnostic products anti-hbc (ahbc) reagent pack lot: 2910, on a vitros xt 7600 integrated system.The results were considered discordant when compared to a negative result obtained from a non-vitros abbott alinity method.Patient 1, sample 1 vitros ahbc result of 0.84 s/c (reactive) vs the non-vitros ahbc result of 0.47 s/c (non-reactive).Patient 1, sample 2 vitros ahbc result of 0.56 s/c (reactive) vs the non-vitros ahbc result of 0.47 s/c (non-reactive).Biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected.The discordant, false reactive vitros ahbc results were not reported from the laboratory.Ortho has not been made aware of any allegation of patient harm as a result of this event.This report is number one of two 3500a forms being submitted for this event as two devices were involved.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number: (b)(4).

Brand Name
VITROS IMMUNODIAGNOSTIC PRODUCTS ANTI-HBC REAGENT PACK
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS
felindre meadows
pencoed
bridgend CF35 5PZ
UK   CF35 5PZ
Manufacturer Contact
nancy hewitson
100 indigo creek drive
rochester, NY 14626
5854534165
MDR Report Key24712999
Report Number3007111389-2026-00062
Device Sequence Number6121172
Product Code LOM
UDI-Device Identifier10758750001217
UDI-Public(01)10758750001217(17)260908(11)250923(10)2910
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/08/2026
Device Catalogue Number6801428
Device Lot Number2910
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/04/2026
Initial Report FDA Received Date03/30/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/23/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown